THECOUNT.COM - "Keeping The Count Since 2005!" - August 16, 2018
NEW HAVEN, CT. (THECOUNT) — A staggering 76 people were sicken Wednesday – going into Thursday – after ingesting a substance believed to be synthetic marijuana while visiting New Haven Green on Temple Street in New Haven, CT.
Photos from the scene at a New Haven, Connecticut, park Wednesday and Thursday, showed dozens of people being treated by first responders as other were hauled away on stretchers to waiting ambulances.
CLICK PHOTOS TO SEE MORE
The high number of overdose victims linked to a suspected bad batch of synthetic marijuana but officials say they are still trying to determine exactly what sickened the large group.
People on and around the historic New Haven Green near Yale University began falling ill shortly after 8 a.m. Wednesday, and the overdoses continued into Thursday morning. No deaths were reported, and most people brought to hospitals have been discharged, officials said. source
Symptoms varied. Many victims lost consciousness, officials said. Others vomited. Some just became nauseous or lethargic.
Toxicology testing remained incomplete Thursday. Some victims tested positive for the powerful opioid fentanyl, but it appeared most if not all the overdoses were caused only by a potent batch of “K2” synthetic marijuana, said Dr. Kathryn Hawk, an emergency medicine physician and professor at Yale-New Haven Hospital, where many of the victims were treated.
Hawk said the people who tested positive may have taken other drugs laced with fentanyl in addition to the synthetic marijuana, which is plant material sprayed with drugs and chemicals.
Comment Your Thoughts Below!
Share This Post With Friends And Family!
WI Sister Of Slain Milwaukee Brothers "Just Seeing The Body Bag Was Closure Enough"
NY Teen Blake Lucas ID'd As College Student Killed After Crashing Into Jamesville Community Library Wednesday